TWO-SIDED APPROXIMATIONS METHOD BASED ON THE GREEN’S FUNCTIONS USE FOR CONSTRUCTION OF A POSITIVE SOLUTION OF THE DIRICHLE PROBLEM FOR A SEMILINEAR ELLIPTIC EQUATION
Keywords:dirichlet problem for a semilinear elliptic equation, positive solution, strongly invariant conic segment, heterotone operator, method of two-sided approximations, Green’s function.
Context. The question of constructing a method of two-sided approximations for finding a positive solution of the Dirichlet problem for a semilinear elliptic equation based on the use of the Green’s functions method is considered. The object of research is the first boundary value problem (the Dirichlet problem) for a second-order semilinear elliptic equation.
Objective. The purpose of the research is to develop a method of two-sided approximations for solving the Dirichlet problem for second-order semilinear elliptic equations based on the use of the Green’s functions method and to study its work in solving test problems.
Method. Using the Green’s functions method, the initial first boundary value problem for a semilinear elliptic equation is replaced by the equivalent Hammerstein integral equation. The integral equation is represented in the form of a nonlinear operator equation with a heterotone operator and is considered in the space of continuous functions, which is semi-ordered using the cone of nonnegative functions. As a solution (generalized) of the boundary value problem, it was taken the solution of the equivalent integral equation. For a heterotone operator, a strongly invariant cone segment is found, the ends of which are the initial approximations for two iteration sequences. The first of these iterative sequences is monotonically increasing and approximates the desired solution to the boundary value problem from below, and the second is monotonically decreasing and approximates it from above. Conditions for the existence of a unique positive solution of the considered Dirichlet problem and two-sided convergence of successive approximations to it are given. General guidelines for constructing a strongly invariant cone segment are also given. The method developed has a simple computational implementation and a posteriori error estimate that is convenient for use in practice.
Results. The method developed was programmed and studied when solving test problems. The results of the computational experiment are illustrated with graphical and tabular informations.
Conclusions. The experiments carried out have confirmed the efficiency and effectiveness of the developed method and make it possible to recommend it for practical use in solving problems of mathematical modeling of nonlinear processes. Prospects for further research may consist the development of two-sided methods for solving problems for systems of partial differential equations, partial differential equations of higher orders and nonstationary multidimensional problems, using semi-discrete methods (for example, the Rothe’s method of lines).
Pao C. V. Nonlinear parabolic and elliptic equations. New York, Plenum Press, 1992, 794 p. DOI: 10.1007/978-1-46153034-3
Samarskii A. A., Samarskii A. P. Principles of Mathematical Modelling: Ideas, Methods, Examples. London, CRC Press, 2001, 360 p. DOI: https://doi.org/10.1201/9781482288131
Kolmanovskii V., Myshkis A. Models, In: Applied Theory of Functional Differential Equations. Mathematics and Its Applications (Soviet Series). Dordrecht, Springer, 1992, Vol. 85, pp. 1–34. DOI: 10.1007/978-94-015-8084-7_1
Frank-Kamenetskii D. A. Diffusion and Heat Exchange in Chemical Kinetics. Princeton, Princeton University Press, 1955, 384 p. DOI: 10.1515/9781400877195
Samarskii A. A. The Theory of Difference Schemes. New York, CRC Press, 2001, 786 p. DOI: 10.1201/9780203908518
Chen G., Zhou J., Ni W.-M. Algorithms and visualization for solutions of nonlinear elliptic equations, International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, 2000, Vol. 10, No. 7, pp. 1565–1612. DOI: 10.1142/S0218127400001006
Kumar M., Kumar P. A finite element approach for finding positive solutions of semilinear elliptic Dirichlet problems, Numerical Methods for Partial Differential Equations: An International Journal, 2009, Vol. 25, No. 5, pp. 1119–1128. DOI: 10.1002/num.20390
Kumar M., Mishra G. A review on nonlinear elliptic partial differential equations and approaches for solution, International Journal of Nonlinear Science, 2012, Vol. 13, No. 4, pp. 401– 418. DOI: IJNS.2012.06.30/621
Kumar M., Mishra G. An introduction to numerical methods for the solutions of partial differential equations, Applied Mathematics, 2011, Vol. 2, No. 11, pp. 1327–1338. DOI: 10.4236/am.2011.211186
Matinfar M., Nemati K. A numerical extension on a convex nonlinear elliptic problem, International Mathematical Forum, 2008, Vol. 3, No. 17, pp. 811–816.
Yadav N., Yadav A., Deep K. Artificial neural network technique for solution of nonlinear elliptic boundary value problems, Proceedings of Fourth International Conference on Soft Computing for Problem Solving. New Delhi, Springer, 2015, pp. 113–121. DOI: 10.1007/978-81-322-2217-0_10
Kolosova S. V., Lukhanin V. S., Sidorov M. V. On positive solutions of Liouville-Gelfand problem, Vestnik Kazahskogo nacional’nogo universiteta. Serija matematika, mehanika, informatika, 2018, No. 3 (99), pp. 78–91.
Konchakovska O., Sidorov M. Numerical analysis of the onedimensional nonlinear boundary value problem that modeling an electrostatic NEMS by two-sided approximations method, Journal of Numerical Analysis, Industrial and Applied Mathematics (JNAIAM), 2020, Vol. 14, No. 3–4. – pp. 17–26.
Sidorov M. V. Green-Rvachev’s quasi-function method for constructing two-sided approximations to positive solution of nonlinear boundary value problems, Carpathian Mathematical Publications, 2018, Vol. 10, No. 2, pp. 360–375. DOI: 10.15330/cmp.10.2.360-375
Kantorovich L. V., Akilov G. P. Functional Analysis. New York, Pergamon, 1982, 600 p. DOI: 10.1016/C2013-0-03044-7
Kantorovitch L. Linear operations in semi-ordered spaces. I, Matematicheskij sbornik, 1940. Vol. 7 (49), No. 2, pp. 209–284.
Krasnosel’skii M. A. Positive Solutions of Operator Equations. Groningen, Noordhoff, 1964, 381 p.
Amann H. Fixed Point Equations and Nonlinear Eigenvalue Problems in Ordered Banach Spaces, SIAM Review, 1976, Vol. 18, No. 4, pp. 620–709. DOI: 10.1137/1018114
Opojtsev V. I. A Generalization of the Theory of Monotone and Concave Operators, Transactions of the Moscow Mathematical Society, 1979, Vol. 36, pp. 243–279.
Kurpel’ N. S., Grechko V. I. On Some Modifications of Chaplygin’s Method for Equations in Partially Ordered Spaces, Ukrainian Mathematical Journal, 1973, Vol. 25, pp. 30–36. DOI: 10.1007/BF01085389
Shuvar B. A., Kopach M. I. Two-sided Operator Inequalities with Nonmonotone Operators, Differential Equations, 2006. Vol. 42, pp. 586–590. DOI: 10.1134/S001226610604015X
Kolosov A. I. A Boundary Value Problem on a Nonfixed Interval, Siberian Mathematical Journal, 1976, Vol. 17, No. 6, pp. 944–948. DOI: https://doi.org/10.1007/BF00968020
Felipe-Sosa R., Felipe R. Boundary value problems for nonlinear elliptic equations with two parameters, Differential Equations and Dynamical Systems, 2014, Vol. 22, No. 1, pp. 1–13. DOI: 10.1007/s12591-013-0187-1
How to Cite
Copyright (c) 2021 Н. В. Гибкіна, С. М. Ламтюгова, М. В. Сидоров
This work is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License.
Creative Commons Licensing Notifications in the Copyright Notices
The journal allows the authors to hold the copyright without restrictions and to retain publishing rights without restrictions.
The journal allows readers to read, download, copy, distribute, print, search, or link to the full texts of its articles.
The journal allows to reuse and remixing of its content, in accordance with a Creative Commons license СС BY -SA.
Authors who publish with this journal agree to the following terms:
Authors retain copyright and grant the journal right of first publication with the work simultaneously licensed under a Creative Commons Attribution License CC BY-SA that allows others to share the work with an acknowledgement of the work's authorship and initial publication in this journal.
Authors are able to enter into separate, additional contractual arrangements for the non-exclusive distribution of the journal's published version of the work (e.g., post it to an institutional repository or publish it in a book), with an acknowledgement of its initial publication in this journal.
Authors are permitted and encouraged to post their work online (e.g., in institutional repositories or on their website) prior to and during the submission process, as it can lead to productive exchanges, as well as earlier and greater citation of published work.